Ibuprofen Overdose Question?

Yesterday I took 12 200mg Ibuprofen. When I woke up today I felt fine. I still had the headache I was taking the ibuprofen for, however. So then, probably around 1:00 I started to feel nauseous. It has come and gone though out the day. Now since about 5:00 on I have felt very nauseous . I have looked up info on ibuprofen overdoses and I have some symptoms. Nausea, difficulty breathing, overly fullness feeling in my stomach, dizziness, and still my headache. Now, My question is, Would this be caused from the Ibuprofen? Would overdose symptoms occur so much later and get worse as the day goes on? Has anyone overdosed on ibuprofen? What happened?

3 Answers

Relevance
  • ?
    Lv 5
    1 decade ago
    Favorite Answer

    Doses that high can be taken (for short periods) in the treatment of severe arthritis so it is unlikely to be very dangerous if you only take this amount once.

    Ibuprofen can cause side effects such as dizziness, drowsiness, headaches, nausea and feelings of abdominal discomfort or fullness. Symptoms of overdose include abdominal pain, nausea, vomiting and drowsiness.

    I don't know how long the symptoms can appear after taking ibuprofen but the drug itself is eliminated from the body very quickly, with a half life of about 2 hours and a duration of action of about 4 - 8.

    Source(s): Australian drug guide & wikipedia
  • BILL
    Lv 7
    1 decade ago

    Yes it can but the real problem with Ibuprofen and Tylenol are the effects on your liver later including failure. Never take more than the prescribed dose when dealing with these medicines. Just because they are over the counter drugs does not mean they are like candy and harmless. If your headache persists for more than a couple of days then you need to see a doctor right away as there could be some other underlying problem. In the meantime get plenty of rest and try not to stress and see if that helps your headache.

    Good Luck and I hope you feel better

  • 1 decade ago

    I take anywhere from 9-15 200mg ibuprofen on a daily basis; I can understand nausea and even a headache, but difficulty breathing & the other I haven't experienced.

    I only use the liquid capsules cuz I believe they work faster, but I haven't ever had anything other than an upset stomach and the occasional headache (worsening). I've never overdosed on this that I know of, but I know that the upset stomach is possible & the headache as well.

Still have questions? Get your answers by asking now.